fluttering sensation...what's the cause?? Please Help!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hay
New Member


Date Joined Mar 2007
Total Posts : 12
   Posted 6/23/2007 8:02 PM (GMT -6)   
Hello everyone,
 
I have been having this fluttering sensation in my chest going up to my throat. I have had this for years on and off.  I have went to the doctor to express my concerns about this. She had me do some EKGs and holter monitor to rule out heart problems.  Tests came back normal.  The fluttering doesn't hurt, but annoying when it happens.  It comes and it goes.  My doc thinks it's due to anxiety.  I also might have acid reflux (still need to be tested for this).  I am going to see another doctor of a second opinion. Does anyone have an answer to my problem?  It would really put my mind at ease if Knew what this fluttering was caused by.  Thanks again.
 
Hay

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 6/23/2007 8:18 PM (GMT -6)   
SURE sounds like A/P to me my friend and I am hoping you will find the other about gerd soon as possible

Keep us posted
Many complain of heart palps and flutters that have this A/P

Take care

'LYN


    Contribute today to support Healing Well Forums...Donate @
 
Co Mod ..Crohns Forum
Moderator .......A/P Forum
Moderator ....Alzheimers Forum 
 
DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
Take my Hand ...I will WALK with you
 
When the GOING gets TOUGH..The TOUGH get GOING 
 
 God Bless All
 
LYN    
                                  


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/24/2007 2:55 PM (GMT -6)   

I agree with Lynn.  Many of the members complain of fluttering in chest with anxiety.

If it changes in type, intensity or duration, I would suggest a visit back to your physician or call an ER for instructions.

Bless You.

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
Dx: Anxiety/Panic, Depression 
______________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter


harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 6/25/2007 12:50 AM (GMT -6)   

a beta blocker med should help to relax the body

 

also breathe deep and slow


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 6/25/2007 9:08 AM (GMT -6)   
Hi Hay,

I agree with Lyn and Kitt that it very well could be anxiety. Even with my meds, I get that feeling during stressful times.

I also have mitral valve prolapse, and that causes a fluttering feeling too, but I can tell the difference.... I am glad you've already done the testing for the heart, so you don't have to worry about that. Before my first cardio doc found the MVP on an echocardiogram, I went to several docs trying to figure out what was wrong. I've been to internists since then that could hear the "click" without even knowing beforehand that I had it.

I also have reflux, and for me that feeling was more like pain than fluttering, but you certainly could have that checked out. Since I started on Nexium (my Gerd's really bad, so the Prevacid wasn't working anymore), I have had almost no problems with reflux. I think that I've read that reflux is one of the most common conditions, so that's certainly possible.

I think it's always good to get a second opinion, (all docs are NOT equal.. LOL).

(((Hugs))),

Bear
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
OCD: Obsessive...Compulsive...Diabetic
 
                       VIEW IMAGE
 

                           


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/25/2007 9:31 AM (GMT -6)   

Good Morning,

I just wanted to address the issue of Beta Blockers:

 Anxiety and Performance Enhancement

Some people, particularly musicians, use beta blockers to avoid stage  fright and tremor during public performance and auditions.

The physiological symptoms of the fight/flight response associated with performance anxiety and panic (pounding heart, cold/clammy hands, increased respiration, sweating, etc.) are significantly reduced, thus enabling anxious individuals to concentrate on the task at hand.

Currently, no beta blocker is approved for anxiolytic use by the U.S. Food and Drug Administration. Still, use of beta blockers to combat the physical symptoms of anxiety  is not uncommon, particularly among performers, and there are studies which confirm their efficacy as anxiolytics. (Schneier 2006)

Since they lower heart rate and reduce tremor, beta blockers have been used by some Olympic marksmen to enhance performance, though beta blockers are banned by the International Olympic Committee (IOC)

~Wikipedia~

This is a drug that should only be taken under the supervision of a Physician. That is my opinion so please talk with your physician for further information.

Any members opinions on medication should be used as an informative source of information.

Thank you ~ as she steps down from her soap box.  yeah


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
Dx: Anxiety/Panic, Depression 
______________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter


SarahP
Veteran Member


Date Joined Mar 2005
Total Posts : 1185
   Posted 6/25/2007 10:51 AM (GMT -6)   
A beta blocker was the FIRST thing the docs shoved at me when I began having panic attacks. It was a cardiologist that the ER sent me to. Seemed to work well at first, I was running a pretty high heart rate due to the anxiety/panic.. but after four days I noticed every time I stood up I was incredibly dizzy. Turns out, they can lower blood pressure too, and mine is typically 100/60.... doesn't NEED to be lowered, so it wasn't the medication for me.

I agree.. check on everything.
I'm not procrastinating----I'm still doing yesterday!!!! 
I have no medical training, any medical opinions expressed in my posts are just that....opinions.

Co-Moderator for : Chronic Pain, Fibro


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/25/2007 11:42 AM (GMT -6)   

Sarah

You are correct, they lower your heart rate and if your BP already runs low it would be a poor choice of med for you.  With all the other meds available for anxiety there are, IMO, much better drugs than a beta blocker.

Smiles

 

 



Respectfully
Kitt
 
Moderator Anxiety ~ Panic Disorders

Dx: Anxiety/Panic, Depression 
______________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 29, 2016 11:59 AM (GMT -6)
There are a total of 2,696,070 posts in 297,619 threads.
View Active Threads


Who's Online
This forum has 152269 registered members. Please welcome our newest member, alex32.
320 Guest(s), 13 Registered Member(s) are currently online.  Details
stereofidelic89, Tone28, BritniMBC92, AK, pmm73, Blu's Mama, artermix, Myself 09, Tall Allen, Sashrag, julymorning, evianangel, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer